MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144-90
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hcw was re-trained to always wear personal protective equipment (ppe) when handling cassettes.The batch record review did not reveal any indication on a deviating quality profile for this batch.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a healthcare worker (hcw) received a "low temperature burn" or skin reaction when she opened a new package of sterrad® 100nx cassette.The hcw was not wearing gloves, and she made contact with hydrogen peroxide before noticing the h2o2 indicator strip changed color.She experienced tingling sensation on her fingers for both hands.She rinsed both hands with running water, and it was reported symptoms disappeared at a later time.No medical attention or treatment was received for the h2o2 skin reaction and it was reported she recovered.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
A visual analysis of field sample pictures was performed.The pictures showed an opened sterrad® 100nx cassette with the indicator bar changed from white to a dark red, and the cells of the cassette appear to be empty.Retain samples were visually inspected, and no signs of leakage through color change of the indicator bar was observed.Additionally, the rfid label check was performed and showed the correct variable data (product code, lot# and expiry date).Since the manufacturing record evaluation did not identify any deviations or non-conformances, it is highly unlikely that such a defect occurred during production or packaging.The report of color change and leakage was confirmed through field sample pictures; however, return of a physical field sample would be necessary to perform further analysis.Asp complaint ref #: cmp-(b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, functional analysis, trending analysis by lot number, and system risk analysis (sra).Retains testing was completed with no issues identified.All in-process controls are within specifications.The cassette was not returned as the cause of the reported issue is user error.Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the issue has been attributed to user error as the healthcare worker (hcw) was not using proper personal protective equipment (ppe) while handling the cassette.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12844583
Report Number2084725-2021-00415
Device Sequence Number4080894
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number10144-90
Device Lot Number21H014
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/23/2021
02/04/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/20/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown